Injecting fillers after taking Lorazepam?

I find being injected with fillers very stressful. So my dr prescribed Lorazepam (1 mg) for me. This helped me tolerate additional treatments. I now moved to another state and need more fillers, but my new dr will not inject me if I take the Lorazepam. I have told her I will sign the release before taking the meds but she still refuses. She has not given me a reason for her refusal, just says the procedure "isn't that bad - we do this all the time". Is my request medically unadvisable?

Doctor Answers 7

Injecting fillers after lorazepam

As long as you discussed the filler before, agreed on the plan, and gave consent before the sedative, I see no problem with lorazepam before your filler. Make sure to have a driver lined up, as you shouldn't drive while under the influence of sedatives.


Saint Louis Facial Plastic Surgeon
5.0 out of 5 stars 169 reviews

Anxiety medication and fillers

There should be no contraindications to take an anti anxiety medication prior to filler injections if you are not allergic to the medications. That said it is rare to have someone need those medications if the procedure is done properly there should be minor pain on injection. Find a doctor that is experienced board certified injector that will be willing to prescribe the medications and review the consent forms.

Good luck

Anxiety With Injectables

You are definitely not alone in feeling anxious prior to receiving any sort of injection!  Medically speaking, there is no contraindication to taking lorazepam prior to the procedure - just be sure to sign your consent forms before taking it!  I like to make sure my patients are as comfortable as possible.  I find that when my patients are comfortable and relaxed, we can achieve better results.  I suggest you find a physician that you feel more comfortable with!  Best of luck to you!

Lorzapam for filler injections

Thank you for asking about your Voluma and other filler injections.

  • Your request is not medically ill-advised. 
  • Pain sensitivity varies - 
  • An occasional person needs mild sedation before injections.
  • You should not drive yourself home after taking it.
  • But you will need to find a new plastic surgeon to treat you, one willing to prescribe this for you.

The problem is the great increase in mis-use of and death from prescribed sedatives and narcotics.
Doctors and pharmacies are under scrutiny for over-prescribing.
Your new doctor may have had an experience that led her to never prescribe controlled substances.

Always see a Board Certified Plastic Surgeon
Hope you found this answer helpful. Best wishes.

Valium prior to fillers

If you really insist on it, then your physician should be able to accommodate especially if you sign the appropriate consent forms prior to the medication. I have never had to give valium but I have heard of patients taking it prior to getting fillers. Your solution is easy, find another provider.  

know of patients who prefer it

Dilip D. Madnani, MD, FACS
New York Facial Plastic Surgeon
4.8 out of 5 stars 78 reviews

Valium and Facial Fillers

Facial fillers such as Voluma or Juvederm have fabulous results but there can be some anxiety associated with getting the injections.  If you are nervous and need valium I see no contraindication in taking it before the procedure.  Please consult a board certified dermatologist with experience with facial injections and who understands you.

Taking valium before fillers

I'm sorry that getting fillers distresses you so much. I have a few patients who premedicate with valium before any procedures and while I find it excessive, their comfort is my main concern. And really, treating them is easier if they take their meds anyway. So if your new doctor won't give you the medication, you may simply want to find another physician because patient care and comfort should be part of our jobs...

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.